MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE ANATOMIC CS, HUMERAL PUNCH, SZ 1

ENCORE MEDICAL L.P. DJO SURGICAL; ALTIVATE ANATOMIC CS, HUMERAL PUNCH, SZ 1
Catalog Number 804-08-011
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Intrument failure - humerus fracture.
 
Additional Manufacturer Narrative
The agent reported "dr.(b)(6) wanted to cut the fins off size 1 cs edge trial.Proximal humerus fracture.He did cut the fins off of cs edge implant.Wanted a real look at it with trial." this event occurred during surgery, away from the patient.There was no delay in surgery and the surgery was completed as intended.The instruments was inspected prior to use and was found to be acceptable.The agent was present when this even occurred but was not able to provide another suitable device.The reported device was not returned to surgical for evaluation.The agency was contacted twice with no response.If at a later time the device is returned an amendment will be returned.The revision level or lot number was not reported; therefore, this instrument could not be linked to a specific device history record (dhr) or the actual date of manufacture could not be determined with confidence.Complaint database review showed no previous complaints that allege this same issue.There are no indications that the instrument has a design or material deficiency.Therefore, no containment of inventory is required.Event is associated with user preference and instrument usage, not a design or manufacturing issue.The root cause of this complaint is due to the surgeon modifying the instrument and implant for visibility.It is unclear as to why the surgeon did not follow the surgical technique.There were no reported issues with the instrument/implant.

Brand Name
DJO SURGICAL
Common Device Name
ALTIVATE ANATOMIC CS, HUMERAL PUNCH, SZ 1
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, TX 78758
MDR Report Key19480983
Report Number1644408-2024-00838
Device Sequence Number7319600
Product Code PKC
UDI-Device Identifier00190446648420
UDI-Public00190446648420
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K193226
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number804-08-011
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
520-08-018 LOT: 1923A1198
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale